Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Abdominal pain, back pain, groin. Ultrasound, CT scan and X-ray done. What can be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have had lower abdominal pain in my right hand side, giving my lower back pain for the last 7 months. the pain ranges around 3 out of ten, i get a pain in my groin as well.. I have had an untrasound, ct and xray and nothing has come up, but i still get the pulsating pain all the time and when the pain goes up to 3 i get heart pulpitations, what else could it be
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 17 hours later
Hi and thanks for the query
Pain in the Right lower abdomen and groin in a young female could be due to -
1) Pelvic inflammatory disease - Imaging could be normal and you may have leukorrhoea. More likely if you have an IUD
2) dysuria and frequency
3) Tubo-ovarian pathologies - are usually visible on imaging studies unless it is a transient problem like torsion
4) Inguinal hernia - is rare in females
The palpitation is most likely a reaction to the pain rather than a problem itself
Discuss with your GP and get a good examination and some basic investigations done to sort out the issues
Above answer was peer-reviewed by
Follow-up: Abdominal pain, back pain, groin. Ultrasound, CT scan and X-ray done. What can be the cause? 27 minutes later

with Point 1 & 2. Pelvic inflammatory disease , they say you get this from other partners but i have only been with one man in the last 10 years. Can this still happen. What is a IUD and is there antibiotics that can help me in both instances.

Answered by Dr. Poorna Chandra K.S 13 hours later
Hi and thanks for the followup
Pelvic inflammatory disease (PID) and UTI) is not strictly a sexually transmitted disease and can afflict women in steady relationships also. The trauma of normal sexual activity is sufficient to cause UTI if good hygeine is not maintained. Presence of a copper-T or an intrauterine contraceptive device (IUD) can predispose one to PID
Before staring antibiotics I would suggest you to get yourself examined and probably give a urine or a cervical swab culture as found appropriate. Guided antibiotic tgerapy is always better than an empherical therapy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor